New to T3, migraine issues, dreadful nausea, he... - Thyroid UK

Thyroid UK
108,193 members125,556 posts

New to T3, migraine issues, dreadful nausea, help please,

DemelzaPoldark
DemelzaPoldark

Hello folks,

Please can you help? I have found a doctor in Hong Kong whilst I’m on holiday who has prescribed T3 25mgs, in addition she gave me a B12 injection, upped my vit d to 5000 and before I had even taken the T3 I started having a dreadful migraine.

I often get migraines when stressed and take Sumatriptan 100mgs, after first dreadful night (after first tablet of T3) when I was too scared to take Sumitriptan I feel a little better now but couldn’t face another T3 in case it got worse. Can I take Sumatriptan and T3?

The doctor has also given me Victoza .6 mg to inject but says it will bring on nausea which I can’t face, or at least not yet. The Victoza is for insulin resistance and she wants me to take it for 2/3 months and then go onto Metaformin. In addition to taking iodine.

I haven’t taken anything other than vitamins up until now and I’m feeling I maybe going from a standing start to a lot of new things.

My main problem is lack of conversion and high reverse T3. The doctor said she also saw that I had insulin resistance and all this was accounting for the big weight gain and fluid filled tissues.

Also being away from home for the next 10 days makes me nervous ... staying in a darkened room, with blazing headache and upset stomach not really my idea of a holiday!

Desperately seeking advice! Many thanks DP

10 Replies
oldestnewest

Starting T3 should be done very slowly - in some cases just a quarter of a pill. You do not menton your current dose of T4.

Do you have results and ranges to share ? Low iron can often be one of the causes of migraine

DemelzaPoldark
DemelzaPoldark
in reply to Marz

Hi Marz,

Thanks for replying so quickly,

My latest results are within ‘normal ranges’ and I’ve never taken T4. Migraine now back with a vengeance so really think my Sumatriptan question is the most pressing, do you know if it’s ok to take? Thanks DP

Marz
Marz
in reply to DemelzaPoldark

Sorry no idea if it is OK to take - as you have been taking if before I would think you are the best judge.

Taking 25mcg of T3 as a starter is too much ....as mentioned above.

DemelzaPoldark
DemelzaPoldark
in reply to Marz

Hi Marz,

Am much recovered after hellish migraine and have taken 2 Sumatriptan which have done the trick, phew! Yes, I think 25mg T3 is probably too much of a shock on the system, I think I’ll try one more tablet in a day or two and see if there’s the same effect and hold off on the Victoza - as there is a warning about family members who have had thyroid cancer ... I have at least one cousin who has had a bad time of it with her thyroid cancer ....

So pleased to have had your support, many many thanks DP.

Hi - I would say don't take the t3 but do take the sumatriptan. However, dont be shy to seek medical assistance if it seems in any way different to normal. As Marz has said, 25 mcg is far too much to take at once and may well have contributed to the migraine. I would be inclined to hold off on the t3 until you are back home and even then only start with 1/4 tablet.

Gillian

Hi Startagaingirl,

Yes, you are right I think 25mgs T3, never having taken anything before has been a shock. I think I was so delighted to get a prescription but I must go softly softly on this.

Sumatriptan has worked irs magic now and I’m feeling much better, thank you so much for your thoughtful reply. Best wishes DP.

I’ve read before - somewhere - that the B12 shot can sometimes cause a migraine. It might have been that.

Jazzw
Jazzw
in reply to Jazzw

Hi Jazzw,

Thanks so much - a really interesting link to thread. The migraine was awful and put me out of action for 48 hours. Thanks to 2 Sumatriptan all OK now and ready to give T3 tablets a go this week. Very best wishes DP

Marz
Marz
in reply to DemelzaPoldark

.... but start low and slow 😊😊

You may also like...